February  2013, 7(1): 107-122. doi: 10.3934/ipi.2013.7.107

Local uniqueness of the circular integral invariant

1. 

Department of Mathematics, University of Vienna, Nordbergstr. 15, A-1090 Wien, Austria

2. 

Computational Science Center, University of Vienna, Nordbergstr. 15, A-1090 Wien, Austria, Austria

Received  July 2011 Revised  December 2012 Published  February 2013

This article is concerned with the representation of curves by means of integral invariants. In contrast to the classical differential invariants they have the advantage of being less sensitive with respect to noise. The integral invariant most common in use is the circular integral invariant. A major drawback of this curve descriptor, however, is the absence of any uniqueness result for this representation. This article serves as a contribution towards closing this gap by showing that the circular integral invariant is injective in a neighbourhood of the circle. In addition, we provide a stability estimate valid on this neighbourhood. The proof is an application of Riesz--Schauder theory and the implicit function theorem in a Banach space setting.
Citation: Martin Bauer, Thomas Fidler, Markus Grasmair. Local uniqueness of the circular integral invariant. Inverse Problems & Imaging, 2013, 7 (1) : 107-122. doi: 10.3934/ipi.2013.7.107
References:
[1]

É. Cartan, La méthode du repère mobile, la théorie des groupes continus et les espaces généralisées,, Actual. Scient. et Industr., 194 (1935). Google Scholar

[2]

B. E. J. Dahlberg, The converse of the four vertex theorem,, Proc. Amer. Math. Soc., 133 (2005), 2131. doi: 10.1090/S0002-9939-05-07788-9. Google Scholar

[3]

A. Duci, A. J. Yezzi, Jr., S. K. Mitter and S. Soatto, Shape representation via harmonic embedding,, in, 1 (2003), 656. Google Scholar

[4]

A. Duci, A. J. Yezzi, Jr., S. Soatto and K. Rocha, Harmonic embeddings for linear shape analysis,, J. Math. Imaging Vision, 25 (2006), 341. doi: 10.1007/s10851-006-7249-8. Google Scholar

[5]

T. Fidler, M. Grasmair and O. Scherzer, Identifiability and reconstruction of shapes from integral invariants,, Inverse Probl. Imaging, 2 (2008), 341. doi: 10.3934/ipi.2008.2.341. Google Scholar

[6]

R. S. Hamilton, The inverse function theorem of Nash and Moser,, Bull. Amer. Math. Soc., 7 (1982), 65. doi: 10.1090/S0273-0979-1982-15004-2. Google Scholar

[7]

Q.-X. Huang, S. Flöry, N. Gelfand, M. Hofer and H. Pottmann, Reassembling fractured objects by geometric matching,, in, (2006), 569. Google Scholar

[8]

E. Klassen, A. Srivastava, W. Mio and S. H. Joshi, Analysis of planar shapes using geodesic paths on shape spaces,, IEEE Trans. Pattern Anal. Mach. Intell., 26 (2004), 372. Google Scholar

[9]

S. Lang, "Differential and Riemannian manifolds,", Third edition, 160 (1995). doi: 10.1007/978-1-4612-4182-9. Google Scholar

[10]

S. Lie, "Über differentialinvarianten,", Math. Ann., 24 (1884), 537. Google Scholar

[11]

S. Manay, B.-W. Hong, A. J. Yezzi, Jr. and S. Soatto, Integral invariant signatures,, in, 3024 (2004), 87. Google Scholar

[12]

P. W. Michor, Some geometric evolution equations arising as geodesic equations on groups of diffeomorphisms including the Hamiltonian approach,, in, 69 (2006), 133. doi: 10.1007/978-0-8176-4521-2_11. Google Scholar

[13]

P. J. Olver, "Equivalence, Invariants, and Symmetry,", Cambridge University Press, (1995). doi: 10.1017/CBO9780511609565. Google Scholar

[14]

S. C. Preston, The geometry of whips,, Ann. Global Anal. Geom., 41 (2012), 281. doi: 10.1007/s10455-011-9283-z. Google Scholar

[15]

E. Sharon and D. Mumford, 2D-shape analysis using conformal mapping,, Int. J. Comput. Vision, 70 (2006), 55. Google Scholar

[16]

Y.-L. Yang, Y.-K. Lai, S.-M. Hu and H. Pottmann, Robust principal curvatures on multiple scales,, in, (2006), 223. Google Scholar

[17]

K. Yosida, "Functional Analysis,", Reprint of the sixth (1980) edition, (1980). Google Scholar

show all references

References:
[1]

É. Cartan, La méthode du repère mobile, la théorie des groupes continus et les espaces généralisées,, Actual. Scient. et Industr., 194 (1935). Google Scholar

[2]

B. E. J. Dahlberg, The converse of the four vertex theorem,, Proc. Amer. Math. Soc., 133 (2005), 2131. doi: 10.1090/S0002-9939-05-07788-9. Google Scholar

[3]

A. Duci, A. J. Yezzi, Jr., S. K. Mitter and S. Soatto, Shape representation via harmonic embedding,, in, 1 (2003), 656. Google Scholar

[4]

A. Duci, A. J. Yezzi, Jr., S. Soatto and K. Rocha, Harmonic embeddings for linear shape analysis,, J. Math. Imaging Vision, 25 (2006), 341. doi: 10.1007/s10851-006-7249-8. Google Scholar

[5]

T. Fidler, M. Grasmair and O. Scherzer, Identifiability and reconstruction of shapes from integral invariants,, Inverse Probl. Imaging, 2 (2008), 341. doi: 10.3934/ipi.2008.2.341. Google Scholar

[6]

R. S. Hamilton, The inverse function theorem of Nash and Moser,, Bull. Amer. Math. Soc., 7 (1982), 65. doi: 10.1090/S0273-0979-1982-15004-2. Google Scholar

[7]

Q.-X. Huang, S. Flöry, N. Gelfand, M. Hofer and H. Pottmann, Reassembling fractured objects by geometric matching,, in, (2006), 569. Google Scholar

[8]

E. Klassen, A. Srivastava, W. Mio and S. H. Joshi, Analysis of planar shapes using geodesic paths on shape spaces,, IEEE Trans. Pattern Anal. Mach. Intell., 26 (2004), 372. Google Scholar

[9]

S. Lang, "Differential and Riemannian manifolds,", Third edition, 160 (1995). doi: 10.1007/978-1-4612-4182-9. Google Scholar

[10]

S. Lie, "Über differentialinvarianten,", Math. Ann., 24 (1884), 537. Google Scholar

[11]

S. Manay, B.-W. Hong, A. J. Yezzi, Jr. and S. Soatto, Integral invariant signatures,, in, 3024 (2004), 87. Google Scholar

[12]

P. W. Michor, Some geometric evolution equations arising as geodesic equations on groups of diffeomorphisms including the Hamiltonian approach,, in, 69 (2006), 133. doi: 10.1007/978-0-8176-4521-2_11. Google Scholar

[13]

P. J. Olver, "Equivalence, Invariants, and Symmetry,", Cambridge University Press, (1995). doi: 10.1017/CBO9780511609565. Google Scholar

[14]

S. C. Preston, The geometry of whips,, Ann. Global Anal. Geom., 41 (2012), 281. doi: 10.1007/s10455-011-9283-z. Google Scholar

[15]

E. Sharon and D. Mumford, 2D-shape analysis using conformal mapping,, Int. J. Comput. Vision, 70 (2006), 55. Google Scholar

[16]

Y.-L. Yang, Y.-K. Lai, S.-M. Hu and H. Pottmann, Robust principal curvatures on multiple scales,, in, (2006), 223. Google Scholar

[17]

K. Yosida, "Functional Analysis,", Reprint of the sixth (1980) edition, (1980). Google Scholar

[1]

Thomas Fidler, Markus Grasmair, Otmar Scherzer. Identifiability and reconstruction of shapes from integral invariants. Inverse Problems & Imaging, 2008, 2 (3) : 341-354. doi: 10.3934/ipi.2008.2.341

[2]

J. Scott Carter, Daniel Jelsovsky, Seiichi Kamada, Laurel Langford and Masahico Saito. State-sum invariants of knotted curves and surfaces from quandle cohomology. Electronic Research Announcements, 1999, 5: 146-156.

[3]

Farid Tari. Geometric properties of the integral curves of an implicit differential equation. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 349-364. doi: 10.3934/dcds.2007.17.349

[4]

Suzana Antunović, Tonči Kokan, Tanja Vojković, Damir Vukičević. Exponential generalised network descriptors. Advances in Mathematics of Communications, 2019, 13 (3) : 405-420. doi: 10.3934/amc.2019026

[5]

Jędrzej Śniatycki. Integral curves of derivations on locally semi-algebraic differential spaces. Conference Publications, 2003, 2003 (Special) : 827-833. doi: 10.3934/proc.2003.2003.827

[6]

André de Carvalho, Toby Hall. Decoration invariants for horseshoe braids. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 863-906. doi: 10.3934/dcds.2010.27.863

[7]

Koray Karabina, Berkant Ustaoglu. Invalid-curve attacks on (hyper)elliptic curve cryptosystems. Advances in Mathematics of Communications, 2010, 4 (3) : 307-321. doi: 10.3934/amc.2010.4.307

[8]

Robert L. Devaney, Daniel M. Look. Buried Sierpinski curve Julia sets. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 1035-1046. doi: 10.3934/dcds.2005.13.1035

[9]

Sobhan Seyfaddini. Spectral killers and Poisson bracket invariants. Journal of Modern Dynamics, 2015, 9: 51-66. doi: 10.3934/jmd.2015.9.51

[10]

Rémi Leclercq. Spectral invariants in Lagrangian Floer theory. Journal of Modern Dynamics, 2008, 2 (2) : 249-286. doi: 10.3934/jmd.2008.2.249

[11]

BronisŁaw Jakubczyk, Wojciech Kryński. Vector fields with distributions and invariants of ODEs. Journal of Geometric Mechanics, 2013, 5 (1) : 85-129. doi: 10.3934/jgm.2013.5.85

[12]

Yong Fang. Thermodynamic invariants of Anosov flows and rigidity. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1185-1204. doi: 10.3934/dcds.2009.24.1185

[13]

Konovenko Nadiia, Lychagin Valentin. Möbius invariants in image recognition. Journal of Geometric Mechanics, 2017, 9 (2) : 191-206. doi: 10.3934/jgm.2017008

[14]

Wenjing Chen, Louis Dupaigne, Marius Ghergu. A new critical curve for the Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2469-2479. doi: 10.3934/dcds.2014.34.2469

[15]

Diego F. Aranha, Ricardo Dahab, Julio López, Leonardo B. Oliveira. Efficient implementation of elliptic curve cryptography in wireless sensors. Advances in Mathematics of Communications, 2010, 4 (2) : 169-187. doi: 10.3934/amc.2010.4.169

[16]

Huaiyu Jian, Hongjie Ju, Wei Sun. Traveling fronts of curve flow with external force field. Communications on Pure & Applied Analysis, 2010, 9 (4) : 975-986. doi: 10.3934/cpaa.2010.9.975

[17]

George Papadopoulos, Holger R. Dullin. Semi-global symplectic invariants of the Euler top. Journal of Geometric Mechanics, 2013, 5 (2) : 215-232. doi: 10.3934/jgm.2013.5.215

[18]

Walter D. Neumann and Jun Yang. Invariants from triangulations of hyperbolic 3-manifolds. Electronic Research Announcements, 1995, 1: 72-79.

[19]

Michael C. Sullivan. Invariants of twist-wise flow equivalence. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 475-484. doi: 10.3934/dcds.1998.4.475

[20]

Kingshook Biswas. Complete conjugacy invariants of nonlinearizable holomorphic dynamics. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 847-856. doi: 10.3934/dcds.2010.26.847

2018 Impact Factor: 1.469

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]